Jump to content
helplinedonate

MComes RPH

Ask the Pharmacist Moderators
  • Content count

    2,399
  • Joined

  • Last visited

  • Days Won

    17

MComes RPH last won the day on May 10

MComes RPH had the most liked content!

Community Reputation

193 Excellent

3 Followers

About MComes RPH

  • Rank
    Board Certified Pharmacist, Medical Board Member, & Consult
  • Birthday 05/24/1968

Profile Information

  • Gender
    Male

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. MComes RPH

    Medication and dosage help.

    Diane, I would stick with the Sinemet. Easier to dose and change between fast acting and long acting. More predictable results and not as sensitive as Rytary. Anything else, let me know.
  2. MComes RPH

    Meds question

    You're welcome.
  3. MComes RPH

    Too many meds?

    Melinda, I have gone over this several times, and every time I see the same issue. I am not being smart, but all of the PD meds must be handled by the specialist. I can suggest changes, but you will then have to go to the corresponding doctor to get that change taken. Here are the most serious issues. Hydroxyzine can cause increased contact of potassium on stomach lining which can cause bleeding and can be serious. A change to a liquid potassium would be advised. Atorvastatin with either levodopa or hydralazine can cause peripheral neuropathy. It can be mad worse since both are involved. Hypotension, low blood pressure, caused by levodopa, can be made worse by adding hydralazine. This can cause fainting and lightheadedness. These are some of the more severe. I strongly suggest to let the PD specialist take care of all PD meds and they work in conjunction with the family doctor for the common goal of the patient. I hope this helps and please keep me posted. ,
  4. MComes RPH

    Medication and dosage help.

    Everything looks good as far as spacing and timing of medications. I would really like to see only one form of carbidopa/levodopa used. I think that when you use different varieties you will probably run into issues of off times that will be more difficult to correct. Since the majority of the carbidopa/levodopa are derived from Sinemet, I would recommend using that form throughout your dosing. Other than that, timing and spacing appear correct. Are their any issues you are having? Thank you, I hope this helps
  5. MComes RPH

    Meds question

    You should separate them. Try Rytary one hour before breakfast and Azilect with breakfast. If you take them together, Azilect can increase the severity of Rytary side effects. I hope this helps and please keep me posted.
  6. MComes RPH

    Need to switch meds?

    Brenda, Sinemet is the true gold standard for Parkinson care. That does not necessarily mean we stop looking if it starts to fail us. I don't like to make a lot changes, so I would suggest changing the Ropinirole to Sinemet CR. This way you have consistency with your primary meds. You may have to tapper off Ropinirole and slowly increase Sinemet CR. Make sure all Sinemet is taken one hour before food or two hours after a meal for best absorption. Also, an add on of Amantadine to take 1 capsule twice daily would probably help. Lastly, there is the Apokyne Injection, which works like an epi-pen that you can hardly feel, that brings you out of "off" periods very quickly. I hope this helps and please keep me posted.
  7. MComes RPH

    Sinemet and morning Blood Glucose increase

    Sometimes that feeling can feel like neuropathy, but it is very difficult to explain. Some say it can also feel like ants crawling in their bones. It can also feel like the start of dyskensia. I hope this helps and please keep me posted.
  8. MComes RPH

    Too many meds?

    Melinda, I am working on this for you and will have it for you shortly. Thanks
  9. MComes RPH

    Interaction?

    Tracy, There is no interaction between Rytary and Synthroid. They can be taken together with water. Food can be eaten about 1 hour after taking meds. The interaction between a decongestant and Azilect is to be used with caution. Azilect is a selective MAOI-B Inhibitor. Some other ones are not selective and hit MAOI-A & MAOI-B. When this happens it causes a severe hypertensive reaction which could lead to passing out, or worse. It has been shown that people who use Azilect are able to eat tyramine like food and have no problem. I hope this helps and please keep me posted.
  10. MComes RPH

    Azilect drug interaction?

    That is only is it is taken orally. The eye drops work topical and do not get absorbed into the blood stream.
  11. MComes RPH

    Sinemet and morning Blood Glucose increase

    Doc, I hope all is as well as it can be. Please keep me posted. Also, if you had to go to the ER, make sure you get a copy of the chart notes about the visit. I'm sure your Neurologist would appreciate them for a case study. Or at least the hospital he works with could use them. I have a busy day tomorrow, but I'll be checking for updates. <Praying for you>
  12. MComes RPH

    Sinemet and morning Blood Glucose increase

    Dave, I'm not sure when Linda will get back with you, but here is basically the nuts and bolts of it. I'm sorry, but I do not have the link. But here is what I do know and what I have learned from the study by Dr. Shankar. A- Cortisol levels in PD patients peak in the morning and evening B- Glucose levels in diabetes increase in the morning and evening Glucose and insulin metabolism in a great number of PD patients appears very similar a low level form of diabetes where Sinemet interferes with glucose absorption in skeletal muscles. This causes an inincrease in insulin levels as the body tries to overcome this action. **The study noted found insulin levels tripled after a year of therapy on Levodopa. C- Hyperglycemia can quickly trigger hypoglycemia by over production of insulin. Here is a study by Dr.De Leon that describes the reaction. Could Rampant High Glucose Intolerance among Parkinson’s patients lead to an increased risk of diabetes? The other day, I had a follow up with my endocrinologist because I have been concerned about a slowly increasing sugar levels as well as HgA1C (glycosylated Hemoglobin used to detect sugar levels in the last 3-6 months to help diagnose diabetes and then gauge management) possibly being caused of increased night sweats and overall sweating. Although I am not diabetic, I am becoming slowly at risk…which initially I attributed my increase glucose levels to the number of steroids I have received over the past 12 months for treatment of various other illnesses. Then I began to wonder if this process had anything to do with my Parkinson’s? I then seemed to remember reading something about dopamine increasing sugar levels and tried to recall by first year of medical school when we discussed physiology. After my visit my doctor confirmed that I was becoming glucose intolerant and would be best to start treatment to avoid developing diabetes. Well of course this was not a pleasant experience to add yet another medication to my already long list of medicines but more importantly sent me in search of answers? What I discovered to my great astonishment and chagrin was that indeed there is a connection between having Parkinson’s, dopa intake and developing insulinresistance leading to diabetes. What amazed me the most was study after study detailing this information dating back to the late seventies; yet no one in neurology or Parkinson’s specialty much less others outside this field have ever made any comments, concerns, or indications to monitor a patient’s sugars or discuss risk of diabetes!!!! In the presence of high sugars, dopamine stimulates insulin secretion from pancreatic cells. (1) The substancia nigra plays a crucial role in controlling structure and activity of these pancreatic islet cells which produce insulin. When lesions occur in this area of the brain or there is loss of dopamine there is a decrease in the content of insulin thus unable to properly regulate blood glucose levels causing an increase? This process is mediated via D2 receptors in the pancreas. However, as with all things pertaining to the brain things are not always straight forward. At increased concentrations outside of the brain it has an inhibitory role while it stimulates insulin at lower concentrations. Here are some of the studies below. **If you google "levodopa induced hypoglycemia" there is a post entitled "The role of Levodopa induced glycemic in PD normal. " It has a great PDF attachment that you can download that describes this effect. https://www.ehealthme.com/ds/sinemet/high-blood-sugar/ https://www.ncbi.nlm.nih.gov/m/pubmed/8082998/ I know this is a lot of information, but what I provided will hopefully help you. Mark "The Pharmacist"
  13. MComes RPH

    Azilect drug interaction?

    Those are absolutely fine to use together. I hope this helps and please keep me posted
  14. MComes RPH

    Sinemet and morning Blood Glucose increase

    I'm on call for you. Keep me posted and good luck.
  15. MComes RPH

    Sinemet and morning Blood Glucose increase

    Linda, Here is the post I replied to, it was under forum post "Sinemet vs Sinemet CR for overnight" post. Dr Comes -- it seems I have worse problems than this. Please see the urgent post I just sent. Would it be at all poss\sible to get back to me on that post asap as I have a dr appt on Monday and will need to make my case with all the ammunition I can find. It's tough when I'm having only 5-6 hours of ON time a day now, but I must find as much information as I can (about sinemet causing a "rebound" reaction linked to diabetes -- you originally posted this info on July 26 2017; again, I need a many relevant leads or links as you can give me. Thank you so much! Linda
×